Alert archive / Nebraska / Flash Flood Warnings in 2001
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Jun 14, 2001, 6:25 AM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 6:25 AM CDT (11:25 UTC)
- Expired
- Jun 14, 2001, 10:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 131 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4371 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 17.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KOAX 141124 FFWOMA NEC127-147-141515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA NE 625 AM CDT THU JUN 14 2001 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * FLASH FLOOD WARNING FOR... NEMAHA COUNTY IN SOUTHEAST NEBRASKA RICHARDSON COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF FALLS CITY * UNTIL 1015 AM CDT * AT 620 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN UP TO 3 INCHES HAD FALLEN IN THE SOUTHEAST CORNER OF NEBRASKA OVER MUCH OF NEMAHA AND RICHARDSON COUNTIES. THUNDERSTORMS WILL CONTINUE UNTIL AROUND 8 AM. THIS WILL CAUSE RAPID STREAM RISES AND FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TOn THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN OMAHA. LAT...LON 4000 9601 4002 9543 4051 9575 4052 9605 POLLACK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:56 AM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 14, 3:56 AM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 355 AM CDT WED JUN 13 2001 FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A FLASH FLOOD THREAT. OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA. TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER. EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM BEGINS TO ADVECT FROM SW. PRECIP PROBABLY OVER BY 18Z IN NEB AND SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA. 06Z MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN. LITTLE CHANGE TO LATER PDS OF FORECAST. .OMA...NONE. POLLACK
In the hours before
Local storm report, Jun 14, 3:02 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Jun 14, 3:08 AM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
F ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 4:51 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 AM 5 N BLAIR NE FLOOD
06/14/01 WASHINGTON HIGHWAY 75 CLOSED DUE
TO HIGH WATER AT THE
TIME. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0313 AM 5 NW RUBY NE FLOOD
06/14/01 SEWARD WATER OVER BRIDGE ON
HIGHWAY 15. REPORTED BYt
LAW ENFORCEMENT OFFICIAL.
MILLERLocal storm report, Jun 14, 5:02 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
502 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 AM 4 S (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPkORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 14, 5:04 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 AM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 PM 9 S PILGER NE .88 INCH HAIL
06/13/01 STANTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 PM WISNER NE 1 INCH HAIL
06/13/01 CUMING REPORTED BY PUBLIC.
0640 PM 8 SSW PILGER NE 1.75 INCH HAIL
06/13/01 STANTON
0650 PM CLARKSON NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY PUBLIC.
0653 PM 3 SE STANTON NE 1.75 INCH HAIL
06/13/01 STANTON REPORTED BY EMERGENCY
MANAGEMENT.
0700 PM HOWELLS NE .88 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0703 PM HOWELLS NE 1 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0704 PM BELLWOOD NE 1 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM RISING CITY NE 1.75 INCH HAIL
06/13/01 BUTLER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM 4 S HOWELLS NE 1.5 INCH HAIL
06/13/01 COLFAX REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0715 PM 3 S HOWELLS NE 2.75 INCH HAIL
06/13/01 COLFAX REPORTED BY HAM RADIO
OPERATOR.
0715 PM BEAVER CROSSING NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0744 PM 2 SW SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0750 PM SEWARD NE 1.75 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0758 PM 3 SE SEWARD NE 1.5 INCH HAIL
06/13/01 SEWARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0800 PM 3 E BEAVER CROSSING NE .75 INCH HAIL
06/13/01 SEWARD REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0803 PM SEWARD NE TORNADO
06/13/01 SEWARD REPORT OF LARGE
TORNADO. REPORTED BY
FIRE AND RESCUE.
0803 PM 4 NE LITTLE SIOUX IA 60 MPH TSTM GUST
06/13/01 HARRISON REPORTED BY COOPERATIVE
OBSERVER.
0810 PM 6 S SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0812 PM WISNER NE 1.75 INCH HAIL
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0812 PM 8 E SEWARD NE TORNADO
06/13/01 SEWARD REPORTED BY EMERGENCY
MANAGEMENT.
0815 PM 1 W MALCOLM NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0830 PM WISNER NE WIND DAMAGE
06/13/01 CUMING TREE DAMAGE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0842 PM 2 W AGNEW NE TORNADO
06/13/01 LANCASTER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED AT
INTERSECTION OF NW
140TH AND ASHLAND ROAD.
0855 PM WESTON NE TORNADO
06/13/01 SAUNDERS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
BRIEF TOUCHDOWN.
0915 PM WESTERN NE 1 INCH HAIL
06/13/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0930 PM 6 NNW WHITING IA TORNADO
06/13/01 MONONA REPORTED BY PUBLIC.
0935 PM REYNOLDS NE 100 MPH TSTM GUST
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0951 PM 1 NW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0957 PM 3 N CORDOVA NE TORNADO
06/13/01 SEWARD REPORTED BY PUBLIC.
1000 PM 7 NW FAIRBURY NE 1.5 INCH HAIL
06/13/01 JEFFERSON REPORTED BY PUBLIC.
1020 PM AMES NE 1.75 INCH HAIL
06/13/01 DODGE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1020 PM WESTERN NE .75 INCH HAIL
06/13/01 SALINE REPORTED BY HAM RADIO
OPERATOR.
1020 PM 3 W MORSE BLUFF NE .75 INCH HAIL
06/13/01 SAUNDERS REPORTED BY PUBLIC.
1025 PM SOLDIER IA WIND DAMAGE
06/13/01 MONONA 3 INCH TREE LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 6 N FAIRBURY NE TORNADO
06/13/01 JEFFERSON TORNADO TRACKED FROM
REYNOLDS TO GLADSTONE
TO 6 N OF FAIRBURY.
GRAIN BINS DESTROYED.
TREES UPROOTED. CARS
THROWN. ROOFS DAMAGED.
POWER POLES SNAPPED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1030 PM 1 S CORDOVA NE 1 INCH HAIL
06/13/01 SEWARD REPORTED BY PUBLIC.
1039 PM 1 SW REYNOLDS NE TORNADO
06/13/01 JEFFERSON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
REPORTED 2 TORNADOES
1150 PM BEEMER NE FLOOD
06/13/01 CUMING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
WATER OVER SW SIDE OF
HWY 275
1218 AM FRIEND NE 1 INCH HAIL
06/14/01 SALINE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0139 AM WILBER NE .88 INCH HAIL
06/14/01 SALINE REPORTED BY EMERGENCY
MANAGEMENT.
0240 AM 4 S (OMA)EPPLEY FLD OMAHA NE WIND DAMAGE
06/14/01 DOUGLAS TREES DOWN. TRACTOR
TRAILER OVERTURNED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0310 AM 5 N BLAIR NE FLOOD
06/14/01 WASHINGTON HIGHWAY 75 CLOSED DUE
TO HIGH WATER AT THE
TIME. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0313 AM 5 NW RUBY NE FLOOD
06/14/01 SEWARD WATER OVER BRIDGE ON
HIGHWAY 15. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
MILLERSpecial weather statement, Jun 14, 5:59 AM CDT, 26 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 559 AM CDT THU JUN 14 2001 STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT IN EASTERN NEBRASKA OR SOUTHWEST IOWA. A COLD FRONT IN EASTERN NEBRASKA WILL MOVE INTO WESTERN IOWA EARLY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL CONTINUE IN THE MOIST AND SOMEWHAT UNSTABLE AIR AHEAD OF THE FRONT. EXTENSIVE CLOUD COVER WILL RESULT IN ONLY MODERATE HEATING AND INSTABILITY...AND SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN IS STILL POSSIBLE. AFTER THE FRONT PASSES...DRY+ AND STABLE AIR WILL QUICKLY COVER THE AREA...SO THUNDERSTORMS ARE EXPECTED TO END IN THE EARLY AFTERNOON. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Colfax | 22 min |
| Jun 13, 7:08 PM CDT | Tornado Warning | OAX | Cuming | 37 min |
| Jun 13, 7:24 PM CDT | Tornado Warning | OAX | Seward | 36 min |
| Jun 13, 7:27 PM CDT | Tornado Warning | OAX | Thurston, Wayne | 33 min |
| Jun 13, 7:42 PM CDT | Tornado Warning | OAX | Cuming | 48 min |
| Jun 13, 7:48 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Dodge | 27 min |
| Jun 13, 8:00 PM CDT | Tornado Warning | OAX | Seward | 45 min |
| Jun 13, 8:17 PM CDT | Tornado Warning | OAX | Butler, Lancaster, Saunders, Seward | 43 min |
| Jun 13, 8:26 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Thurston, Wayne | 34 min |
| Jun 13, 8:44 PM CDT | Tornado Warning | OAX | Cuming | 31 min |
| Jun 13, 8:49 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 31 min |
| Jun 13, 8:58 PM CDT | Tornado Warning | OAX | Saunders | 32 min |
| Jun 13, 8:59 PM CDT | Tornado Warning | OAX | Jefferson | 46 min |
| Jun 13, 9:04 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 26 min |
| Jun 13, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 21 min |
| Jun 13, 9:13 PM CDT | Severe Thunderstorm Warning | OAX | Colfax | 32 min |
| Jun 13, 9:18 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Dodge, Douglas, Saunders | 33 min |
| Jun 13, 9:27 PM CDT | Tornado Warning | OAX | Washington | 33 min |
| Jun 13, 9:39 PM CDT | Tornado Warning | OAX | Jefferson | 51 min |
| Jun 13, 10:03 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 42 min |
| Jun 13, 10:10 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 35 min |
| Jun 13, 10:28 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 32 min |
| Jun 13, 10:48 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 42 min |
| Jun 13, 10:59 PM CDT | Tornado Warning | OAX | Jefferson, Saline | 46 min |
| Jun 13, 11:45 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 45 min |
| Jun 14, 12:04 AM CDT | Flash Flood Warning | OAX | Cuming | 6 hr |
| Jun 14, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 26 min |
| Jun 14, 12:30 AM CDT | Severe Thunderstorm Warning | OAX | Seward | 30 min |
| Jun 14, 12:32 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 28 min |
| Jun 14, 1:27 AM CDT | Severe Thunderstorm Warning | OAX | Saline | 33 min |
| Jun 14, 1:31 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
| Jun 14, 1:40 AM CDT | Flash Flood Warning | OAX | Washington | 3 hr |
| Jun 14, 1:57 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 33 min |
| Jun 14, 2:39 AM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| Jun 14, 4:25 AM CDT | Flash Flood Warning | OAX | Saline, Seward | 4 hr |
Nearby
Flash Flood Warnings in Nebraska, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.